MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS STYLET (3F) (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS STYLET (3F) (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported vat was called urgently to assess leaking picc.Noted hole in the "pigtail" portion of the picc, close to the hard plastic piece that connects to the needleless connector.Underwent at least 10 additional sticks until new picc was placed between iv access and lab draws.Device was placed 3cm below the knee, and neonatal griplock was used to secure.Patient was being treated for s/p enteroplasty and redo ileocolic anastomosis, and has a history of omphaloceale with jejunal atresia.Infusing: d5 77 ns 77 acetate at 5 cc hr, hep flush (b)(6) 18:57 (last 7 days reviewed) cefepime 40mg q 8 last dose (b)(6) 21:58, vancomycin 160 mg q 6 last dose (b)(6) 18:19, tpa (b)(6) 23:36 by vat.Line flushed but did not have blood return only one dose needed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed; however, the exact cause is unknown.One 3 fr powerpicc sv catheter and two photos were returned for evaluation.The photo samples corresponded with the returned physical sample.Residues and evidence of use were present through the device.The catheter was trimmed at the 31 cm depth marker.A partial break in the proximal end of the purple hub extension tubing was present.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks.Based on the condition of the returned sample, possible contributing factors include material fatigue caused by repeated kinking of the hub and damage during handling.Since a partial split was observed to be present in the extension tubing, the complaint is confirmed; however, the exact contributing factors remain unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported vat was called urgently to assess leaking picc.Noted hole in the "pigtail" portion of the picc, close to the hard plastic piece that connects to the needleless connector.Underwent at least 10 additional sticks until new picc was placed between iv access and lab draws.Device was placed 3cm below the knee, and neonatal griplock was used to secure.Patient was being treated for s/p enteroplasty and redo ileocolic anastomosis, and has a history of omphaloceale with jejunal atresia.Infusing: d5 77 ns 77 acetate at 5 cc hr, hep flush 5/28 18:57.(last 7 days reviewed) cefepime 40mg q 8 last dose 5/26 21:58, vancomycin 160 mg q 6 last dose 5/26 18:19, tpa 5/26 23:36 by vat.Line flushed but did not have blood return only one dose needed.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS STYLET (3F) (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17312983
Report Number3006260740-2023-02904
Device Sequence Number4057778
Product Code LJS
UDI-Device Identifier00801741152580
UDI-Public(01)00801741152580
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberCK000821
Device Lot NumberREGW2266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 MO
Patient SexMale
Patient Weight7 KG